Monday, July 24th, 2017

Is Kratom Dangerous?

is kratom dangerousIs Kratom Dangerous?

According to some recent reports as well as just taking a look at the basic facts about kratom it is easy to see that this isn’t a harmless herb. In fact, kratom sent one man to the hospital will full on opiate like withdrawal symptoms last year and has been the subject of much dispute among the FDA and DEA.

What is kratom?

Kratom is an herbal leaf. Kratom was first documented by a Dutch colonial botanist. Kratom contains alkaloids including mitraphylline, mitragynine and 7-hydroxymitragynine. These alkaloids act as opioid receptor antagonists; because of this the function of kratom is to be an alternative to opiates such as morphine or even heroin. Kratom can be smoked, chewed or broken down into an herbal tea. Some people use it as a stimulant in order to improve their sexual activity. Kratom can also be used for the withdrawal from opiates such as heroin or morphine.

Is Kratom Dangerous?

Yes. Kratom is potentially dangerous especially if it is taken with other drugs or in large amounts.

What are the side effects of kratom?

Kratom gives euphoric effects to its users just as heroin and all opiates do. Although kratom has many other side effects, most of the time these negative or other effects are not apparent unless someone has been large amounts of kratom or has been using kratom for a long period of time.

Some of the side effects of kratom are:

  • Nausea
  • loss of libido
  • dryness of mouth
  • increase or decrease urination
  • vomiting and prolonged sleep
  • anorexia and weight loss
  • insomnia

Can you overdose on kratom?

Yes. Some of the overdose effects of kratom are very unpleasant. Some of the overdose symptoms of kratum use are:

  • Aggression
  • Nausea
  • Tremors
  • Delusions
  • Hallucinations
  • problems in motion coordination

Is kratom addictive?

According to one man and the hospital he was admitted to, yes. Here is the story:

The emergency room psychiatrist said the patient who came in reported using kratom several times a day, every day, “because he discovered that if he stopped it he started getting withdrawal.” The doctor said the man’s symptoms appeared “identical to heroin withdrawal.” Upon arrival, the patient was suffering “severe depression and anxiety and emerging opiate withdrawal symptoms,” including chills, aching muscles and gooseflesh, the psychiatrist said. The patient was treated to ease withdrawal symptoms and then hospitalized, according to the doctor. (usnews.nbcnews.com)

It is easy to read between the lines that kratom is dangerous and not just some herbal tea that happens to be legal right now. Many people thought bath salts and spice were safe initially and look how that turned out. The truth is all the specifics about kratom have yet to be discovered because it is so recently coming to popularity as a recreational drug. It is almost guaranteed though that as more is learned there will be more dangers known. Either way, any drug that can send a man to the ER with withdrawal symptoms that severe doesn’t sound safe. So yes, in this case kratom is dangerous.

Leave a Reply

Your email address will not be published.

*